Skip to main content

On the stability of solutions to quadratic programming problems

Abstract.

We consider the parametric programming problem (Q p ) of minimizing the quadratic function f(x,p):=x T Ax+b T x subject to the constraint Cxd, where x∈ℝn, A∈ℝn×n, b∈ℝn, C∈ℝm×n, d∈ℝm, and p:=(A,b,C,d) is the parameter. Here, the matrix A is not assumed to be positive semidefinite. The set of the global minimizers and the set of the local minimizers to (Q p ) are denoted by M(p) and M loc(p), respectively. It is proved that if the point-to-set mapping M loc(·) is lower semicontinuous at p then M loc(p) is a nonempty set which consists of at most ? m,n points, where ? m,n =\(\binom{m}{{\text{min}}\{[m/2],n\}}\) is the maximal cardinality of the antichains of distinct subsets of {1,2,...,m} which have at most n elements. It is proved also that the lower semicontinuity of M(·) at p implies that M(p) is a singleton. Under some regularity assumption, these necessary conditions become the sufficient ones.

This is a preview of subscription content, access via your institution.

Author information

Authors and Affiliations

Authors

Additional information

Received: November 5, 1997 / Accepted: September 12, 2000¶Published online November 17, 2000

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Phu, H., Yen, N. On the stability of solutions to quadratic programming problems. Math. Program. 89, 385–394 (2001). https://doi.org/10.1007/PL00011404

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/PL00011404

  • Key words: quadratic programming – local minimizer set – global minimizer set – lower semicontinuity